Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for worsening slurred speech

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3132 Questions

default
Posted on Thu, 5 Nov 2015 in Brain and Spine
Question: My husband feels "fine", but his speech is slurred. His blood pressure, taken on Tuesday was 99/56. He is not experiencing any of the other classical symptoms of a stroke, just slurred speech. Is this cause for alarm?
Prefer response by e-mail. YYYY@YYYY
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
He should go to ER.

Detailed Answer:
Hello and welcome,

Even if your husband does not have hypertension, he can still have a stroke or a transient ischemic attack (TIA). If this symptom just came on today, I think it would be wise for him to go to the ER for evaluation. He does have risk factors for a stroke, including heart disease and long history of diabetes.

Other things can cause slurred speech too, but with his medical history, and a new onset of slurred speech, TIA or stroke need to be considered so please take him to the ER promptly.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Hypertension

doctor1 MD

Hi, My Name is Ravi Ku Sharma, I am 56 year old, In the age of 42 i had of attack of hypertension (220/120) bp cause bleeding from nose whole night.I started taking BP pills, after some hour my whole body get itching.Today my all joints having skin problem..What should i do..Please suggest. Thanks & Best Regards, Ravi Kumar Sharma

doctor1 MD

i am 55, female, height 5 6. weight-90.. suffering from high bp for last two months with bp ranging from 160/85 to 170/95 even after taking medicines like telsateran, amloguard, alphadopa, targit 80 every day. i hav been hospitalised twice within this period before medication experincing shortness of breath, dryness of throat, dizziness etc. i hav been detected LVH . trop T was negative. what should i do?

doctor1 MD

I am 34 female. Was seen in er on Friday , due to heaviness in chest and almost passing out several times. They took x-rays of chest. Everything was ok. My bp was 167\107 with high heart rate. I was given meds to lower these. Sent me home with no cause given and bp meds. Followed up with dr on Tuesday. Bp still up. Was told to continue bp meds and return in 2 months. No real exam was given. Woke up yesterday with tenderness and cramp on left side under rib cage. Woke up this morning with entire left side of body aching. Also have that panicky hard to catch breath feeling. What could this be?

doctor1 MD

i have been taking norvasc 5mg for bp for a year . i haven t seen any change in my bp. my bp in my right hand is in the morning 145/75. but in my left hand it is normal. after taking the medicine for one year i have experienced no side effects except lower heart beat of 48 to 52. i am 38. what should i do please?

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...